Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 8, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 14, 2010, 1:00 PM CDT for Davidson County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2010, 1:00 PM CDT (18:00 UTC)
- Expired
- May 14, 2010, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Davidson County, TN
The radar
The Nashville radar (KOHX), 24 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 1:49 PM CDT | FLASH FLOOD | 10 Nnw Nashville, TN | ELAINES SALON IN JOELTON REPORTED ABOUT A FOOT OF WATER STANDING IN THEIR PARKING LOT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2636 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
057
WGUS54 KOHX 141800
FFWOHX
TNC037-142100-
/O.NEW.KOHX.FF.W.0008.100514T1800Z-100514T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
100 PM CDT FRI MAY 14 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL DAVIDSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 400 PM CDT
* AT 1255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. HARDEST
HIT AREAS ARE TRIBUTARIES TO WHITES CREEK AND DRY CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3628 8669 3619 8694 3628 8694 3631 8693
3637 8674
$$
JLM1 follow-up statement
791
WGUS74 KOHX 141907
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
207 PM CDT FRI MAY 14 2010
TNC037-142100-
/O.CON.KOHX.FF.W.0008.000000T0000Z-100514T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIDSON TN-
207 PM CDT FRI MAY 14 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR NORTH
CENTRAL DAVIDSON COUNTY...
AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAINFALL FROM MORE THUNDERSTORMS MOVING ACROSS THE
WARNED AREA.
RAINFALL AMOUNTS ARE ESTIMATED AT 2 TO 3 INCHES ACROSS NORTHERN DAVIDSON
COUNTY. REPORTS OF HIGH WATER AT LONG HOLLOW PIKE AND INTERSTATE 65
IN GOODLETSVILLE HAVE BEEN REPORTED IN THE LAST HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR CENTRAL TENNESSEE.
A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AREA UNTIL 700 PM.
&&
LAT...LON 3628 8669 3619 8694 3628 8694 3631 8693
3637 8674
$$
JLMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 14, 11:51 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 14, 11:51 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1151 AM CDT FRI MAY 14 2010 .UPDATE... REISSUED ZONES AS A SVR TSTM WATCH IS NOW IN EFFECT UNTIL 7 PM CDT. I ALSO INCREASE HIGH TEMPS MAINLY EASTERN HALF...AHEAD OF DEVELOPING CONVECTION. STILL VERY UNSTABLE. ISOL/SCT SEVERE DEVELOPMENT EXPECTED TO CONTINUE THIS AFTERNOON. LARGE HAIL AND STRAIGHT LINE WIND DAMAGE IS THE PREVAILING THREAT. && .PREV DISCUSSION... /ISSUED 940 AM CDT FRI MAY 14 2010/ MESOSCALE UPDATE...MORNING SOUNDING FROM OHX SHOWS A HIGHLY UNSTABLE ENVIRONMENT IN PLACE AHEAD OF A COLD FRONT SLOWLY MOVING INTO THE MID STATE. LIFTED INDEX IS -9.6, WITH A CAPE OF 3343 K/KG. K-INDEX IS THROUGH THE ROOF AT 44, TOTALS INDEX IS 59, AND SWEAT INDEX IS 438. THESE ARE ALL REMARKABLY HIGH INDICATORS. THE ONE INHIBITOR IN PLACE IS AN INVERSION JUST ABOVE 700 MB. HOWEVER, WE'RE WARM ENOUGH ALREADY AT THE SURFACE TO BUST THROUGH THE CAP. COMBINE THIS WITH THE ADDITIONAL LIFT PROVIDED BY THE FRONT, AND SEVERE STORMS REMAIN POSSIBLE ACROSS THE MID STATE. THE SPC DOES HAVE ALL OF MIDDLE TENNESSEE UNDER A SLIGHT RISK TODAY, SO THE SITUATION DOES WARRANT MONITORING, ESPECIALLY AS SURFACE TEMPERATURES CONTINUE TO WARM. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, May 14, 5:36 AM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 536 AM CDT FRI MAY 14 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-151045- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 536 AM CDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PUSH ACROSS THE MID STATE TODAY AND PRODUCE THE LIKELIHOOD FOR THUNDERSTORMS...A FEW OF WHICH COULD BECOME SEVERE... WITH DAMAGING WIND GUSTS...LARGE HAIL...AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT THAT PASSES THROUGH TODAY...WILL BECOME STATIONARY NEAR THE ALABAMA BORDER ON SATURDAY...THEN BEGIN MOVING NORTH AS A WARM FRONT BY SUNDAY. ISOLATED SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ON SATURDAY...WITH DAMAGING WIND GUSTS...LARGE HAIL...AND HEAVY DOWNPOURS. IN ADDITION TO THE SEVERE WEATHER POSSIBLE ON SATURDAY...MIDDLE TENNESSEE IS EXPECTED TO RECEIVE BETWEEN TWO AND THREE INCHES OF RAINFALL THIS WEEKEND AND INTO MONDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. FLOOD PROBLEMS MAY DEVELOP AS THE WEEKEND PROGRESSES... ESPECIALLY IN AREAS WHERE HEAVY THUNDERSTORM RAINS REPEATEDLY OCCUR. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF SEVERE WEATHER AND FLOODING TO THE NATIONAL WEATHER SERVICE. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Local storm report, May 14, 11:33 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1133 AM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL 4 SE CLARKSVILLE 36.52N 87.30W
05/14/2010 E1.50 INCH MONTGOMERY TN TRAINED SPOTTER
SPOTTER REPORTED 1 1/2 INCH HAIL JUST SE OF CLARKSVILLE.
&&
JLMLocal storm report, May 14, 11:59 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1159 AM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM HAIL 7 ESE CLARKSVILLE 36.52N 87.23W
05/14/2010 E2.00 INCH MONTGOMERY TN PUBLIC
PUBLIC REPORTED EGG SIZE HAIL AT THE WALMART IN SANGO.
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 6:17 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 43 min |
| May 14, 10:50 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 25 min |
| May 14, 11:12 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 33 min |
| May 14, 11:36 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 24 min |
| May 14, 11:47 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 28 min |
| May 14, 11:58 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 32 min |
| May 14, 12:14 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 61 min |
| May 14, 12:16 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 44 min |
| May 14, 12:31 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 44 min |
| May 14, 12:40 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 35 min |
| May 14, 12:42 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery | 33 min |
| May 14, 12:56 PM CDT | Flash Flood Warning | OHX | Montgomery, Robertson | 3 hr |
| May 14, 1:07 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith, Sumner, Trousdale, Wilson | 38 min |
| May 14, 1:09 PM CDT | Flash Flood Watch | OHX | Benton, Cheatham, Clay, Davidson, DeKalb, Dickson and 22 more | 6 hr |
| May 14, 1:13 PM CDT | Flash Flood Warning | OHX | Perry | 3 hr |
| May 14, 1:18 PM CDT | Flash Flood Warning | OHX | Davidson, Sumner | 3 hr |
| May 14, 1:18 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 42 min |
| May 14, 1:20 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Perry | 40 min |
| May 14, 1:30 PM CDT | Flash Flood Warning | OHX | Macon, Trousdale | 3 hr |
| May 14, 1:42 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale | 48 min |
| May 14, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 47 min |
| May 14, 2:00 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 30 min |
| May 14, 2:06 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 24 min |
| May 14, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Cumberland, Fentress, Jackson, Overton, Pickett and 1 more | 43 min |
| May 14, 2:43 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Marshall, Maury, Williamson | 32 min |
| May 14, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam, Smith, Trousdale, Wilson | 29 min |
| May 14, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 32 min |
| May 14, 3:13 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Maury, Rutherford, Williamson, Wilson | 32 min |
| May 14, 3:14 PM CDT | Flash Flood Warning | OHX | Clay, Jackson, Pickett | 3 hr |
| May 14, 3:15 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 30 min |
| May 14, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 28 min |
| May 14, 3:20 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 25 min |
| May 14, 3:35 PM CDT | Flash Flood Warning | OHX | Davidson, Williamson | 3 hr |
| May 14, 3:42 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 18 min |
| May 14, 3:44 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 31 min |
| May 14, 4:04 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 26 min |
| May 14, 4:06 PM CDT | Flash Flood Warning | OHX | Cumberland | 3 hr |
| May 14, 4:25 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 50 min |
| May 14, 4:49 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 26 min |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.